IDEAS home Printed from https://ideas.repec.org/a/ebl/ecbull/eb-08c20043.html
   My bibliography  Save this article

Non-linear unit root testing in the presence of heavy-tailed innovation processes

Author

Listed:
  • Steve Cook

    () (Swansea University)

Abstract

The literature concerning the impact of heavy-tailed innovations upon unit root tests is extended via analysis of the finite-sample distribution and size of the non-linear unit of Kapetanios et al. (2003) in the presence of alternative finite and infinite variance innovation processes. Simulation results obtained show the test to exhibit a degree of oversizing far in excess of that previously noted for the linear Dickey-Fuller (1979) test.

Suggested Citation

  • Steve Cook, 2008. "Non-linear unit root testing in the presence of heavy-tailed innovation processes," Economics Bulletin, AccessEcon, vol. 3(38), pages 1-10.
  • Handle: RePEc:ebl:ecbull:eb-08c20043
    as

    Download full text from publisher

    File URL: http://www.accessecon.com/pubs/EB/2008/Volume3/EB-08C20043A.pdf
    Download Restriction: no

    References listed on IDEAS

    as
    1. Deo, Rohit S., 2000. "On estimation and testing goodness of fit for m-dependent stable sequences," Journal of Econometrics, Elsevier, vol. 99(2), pages 349-372, December.
    2. Loretan, Mico & Phillips, Peter C. B., 1994. "Testing the covariance stationarity of heavy-tailed time series: An overview of the theory with applications to several financial datasets," Journal of Empirical Finance, Elsevier, vol. 1(2), pages 211-248, January.
    3. Kapetanios, George & Shin, Yongcheol & Snell, Andy, 2003. "Testing for a unit root in the nonlinear STAR framework," Journal of Econometrics, Elsevier, vol. 112(2), pages 359-379, February.
    4. Liew, Venus Khim-sen & Baharumshah, Ahmad Zubaidi & Chong, Terence Tai-leung, 2004. "Are Asian real exchange rates stationary?," Economics Letters, Elsevier, vol. 83(3), pages 313-316, June.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    heavy-tailed distributions;

    JEL classification:

    • C2 - Mathematical and Quantitative Methods - - Single Equation Models; Single Variables

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-08c20043. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.